So I’ve just got out of the desert where I upped my Topamax dose to 25 mg. I must be a total nutter doing it in the desert where it is -15C at night while sleeping in a mud hut. Safe to say I have been feeling like a sack of shit lately, in fact the worst I have felt in months. I think the bad diet and all the travelling is finally catching up with me. My dysequlibrium, headachy symptoms, and visual disturbances are hell. I couldn’t hold a job down like this. It’s been worth all the pain though…I will post some photos of the Atacama Desert, Chile. Simply amazing, even if the landscape was bobbing up and down.
So, I’m not feeling any better on Topamax and have had 2 good days (ironically while seeing Hain in Chicago!) since July with my arrival in South America. I just hope that Topa will start to kick in and help me out and, if not, when I get back to the UK where things will settle down a bit!
Hain only wants me on it a month, but I think I will give it longer if I see a difference. With Pizotifen I saw a gradual improvement, so for me that will be an indication that it is working. God Pizotifen, why couldn’t you save me again!
Did anyone else, apart from Rich, see any improvemet on Topa in a month? My threshold for pain is quite high since I’ve had to travel with this junk so I’m taking all the SEs head on … so am prepared to go the full hog.
Right, sorry if this is garbled as my brain is not as sharp as usual and my hands are tingling.
God what a shit show these meds trials are! Next stop Peru!
Hope you are all doing better!
I guess you could say I am finishing up my Topamax trial. I am at 100 mg. I’m not sure but perhaps I see occassional glimmers of feeling better. I also am on Propranolol & Effexor. I cycle through Norco, Fiornal, Naproxen & fiorcet for abortives every 4 days with Migranol for bad days. I have at least 60 basilar-type migraines a month. I walk at a maximum 15-20 feet with a walker with a great deal of ataxia. I am nauseous all the time and vomit at least several times a week.
I work 30 hours a week but am not driving. I am usually pretty upbeat but am really weepy, especially today. I have been seeing a psychologist monthly for a while & was thinking of emailing him or using a webcam to sign with a priest that signs. I don’t know if it’s just that I am getting sad from being sick for 3 years or it’s the meds that are making me sad? Any thoughts?
I am also going to a Headache Clinic in 2 weeks and am a bit anxious about that – hopeful that they will help – but I hate to go through my whole history again with new people again and have a whole new stack of bills.
So …re: Topamax. I am not a great success but I haven’t had terrible side effects either. I have had these symptoms for a long time.
Luke - you are a trooper!! I know that Rich took Topa for 4 mos before feeling better, so I’m sure he would suggest to stick with it. easy for me to say…
Claudia - so sorry you’re down. It is hard to know what causes the depression - meds or illness. For myself, I know that this illness has made me very depressed. How could it not? It is amazing how sick we are from a migraine. I am so sorry that you have to go through your story again. I know how emotionally draining it is, but it is good that you are get the help that you deserve.
Luke, what is your target dose for the month trial? I have managed to get up to 25 mg and been feeling like hell also - increased dizziness, headaches, weakness, anxiety, blood sugar issues, etc. My plan is to get up to 50 mg over the next two weeks and then stay there for another 2-3 weeks and see if I notice any improvements. Good luck and keep us posted. Ben
My target is 50mg by the end of the month. I think I may take it a little slower as I am travelling to help with the whole side effect issue.
I hope you start to feel better pal, and hope the drug hits the spot for you.
Topamax can take MONTHS to kick in. Like I said, it took me 4 months on it to get well, If i stopped at the one month mark, I’d probably still be looking for a med. I hope that helps